T Nation

Creatine Gives Me a Bellyache

Actually explosive diarrhea. ON Creatine monohydrate mixed in water right after a workout. 5 minutes later I’m painting the rim of my toilet. I tough maybe I wasn’t drinking enough water, but after raising my input, no changes.

I’ve taken creatine for years and this problem just started. No changes to my diet or workout. Any ideas?

Same brand?

Tried creatine malate?

Same brand But I just bought a new brand. The ON stuff is very coarse and I can’t get it to dissolve all the way. I end up drinking some sand and I can see how that would cause a problem.

I’m not familiar with creatine malate.

[quote]BSchroeder wrote:
The ON stuff is very coarse and I can’t get it to dissolve all the way. I end up drinking some sand and I can see how that would cause a problem.[/quote]
Yep, if it’s not fully dissolved it can be a little more “harsh” on the digestive system. Also, what dose were you using?


Try switching brands or type of creatine. The Biotest Creatine is much more powdery than many other brands I’ve tried, which dissolves easier and no side effects.

A little trick I learn’t from a good friend of mine is to mix creatine in hot water(your morning brew) it changes the PH allowing it to dissolve better.

[quote]-MF- wrote:
A little trick I learn’t from a good friend of mine is to mix creatine in hot water(your morning brew) it changes the TEMPERATURE allowing it to dissolve better.[/quote]
Fixed